Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous independence and the Ilieff-Sendov conjecture


Author: Michael J. Miller
Journal: Proc. Amer. Math. Soc. 115 (1992), 79-83
MSC: Primary 30C15
DOI: https://doi.org/10.1090/S0002-9939-1992-1113647-X
MathSciNet review: 1113647
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A maximal polynomial is a complex polynomial that has all of its roots in the unit disk, one fixed root, and all of its critical points as far as possible from a fixed point. In this paper we determine a lower bound for the number of roots and critical points of a maximal polynomial that must lie on specified circles.


References [Enhancements On Off] (What's this?)

  • [B] J. Brown, On the Ilieff-Sendov conjecture, Pacific J. Math 135 (1988), 223-232. MR 968610 (90d:30012)
  • [GRR] A. Goodman, Q. Rahman, and J. Ratti, On the zeros of a polynomial and its derivative, Proc. Amer. Math. Soc. 21 (1969), 273-274. MR 0239062 (39:421)
  • [H] F. Hohn, Introduction to linear algebra, Macmillan, New York, 1972.
  • [Ma1] M. Marden, Geometry of polynomials, 2nd ed., Amer. Math. Soc., Providence, RI, 1966. MR 0225972 (37:1562)
  • [Ma2] -, Conjectures on the critical points of a polynomial, Amer. Math. Monthly 90 (1983), 267-276. MR 700266 (84e:30007)
  • [Mi] M. Miller, Maximal polynomials and the Ilieff-Sendov conjecture, Trans. Amer. Math. Soc. 321 (1990), 285-303. MR 965744 (90m:30007)
  • [S] G. Schmeisser, Bemerkungen zu einer Vermutung von Ilieff, Math. Z. 111 (1969), 121-125. MR 0264040 (41:8637)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C15

Retrieve articles in all journals with MSC: 30C15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1113647-X
Keywords: Ilieff, Sendov, maximal polynomial, continuous independence
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society